Journal of Family Medicine and Primary Care

CASE REPORT
Year
: 2014  |  Volume : 3  |  Issue : 4  |  Page : 456--457

Noncardiac pulmonary edema induced by sitagliptin treatment


Tahir Belice1, Suleyman Yuce1, Bayram Kizilkaya1, Aysel Kurt2, Erkan Cure1 
1 Department of Internal Medicine, School of Medicine, Recep Tayyip Erdogan University, Islampasa Mahallesi, Rize, Turkey
2 Department of Thoracic Surgery, Recep Tayyip Erdogan University, Islampasa Mahallesi, Rize, Turkey

Correspondence Address:
Erkan Cure
Department of Internal Medicine, School of Medicine, Recep Tayyip Erdogan University, Islampasa Mahallesi, Rize 53100
Turkey

A 74-year-old male patient with type 2 diabetes mellitus admitted to the emergency department with the complaints of progressive breathlessness, dry cough, and swollen lower extremities. Our patient had type 2 diabetes mellitus and hypertension for 3 years. His HbA1c was not within the target range so sitagliptin was added to on-going therapy. After 1 week of starting sitagliptin therapy, even though the patient had not heart failure he applied to the emergency department with a complaint of dyspnea. The cardiovascular safety and efficacy of many anti-hyperglycemic agents such as sitagliptin, saxagliptin are unclear. Our case has shown that dipeptidyl peptidase 4 inhibitors may cause pulmonary edema. Hence, it should be used with cautious, especially in patients with heart failure.


How to cite this article:
Belice T, Yuce S, Kizilkaya B, Kurt A, Cure E. Noncardiac pulmonary edema induced by sitagliptin treatment.J Family Med Prim Care 2014;3:456-457


How to cite this URL:
Belice T, Yuce S, Kizilkaya B, Kurt A, Cure E. Noncardiac pulmonary edema induced by sitagliptin treatment. J Family Med Prim Care [serial online] 2014 [cited 2019 Jun 26 ];3:456-457
Available from: http://www.jfmpc.com/article.asp?issn=2249-4863;year=2014;volume=3;issue=4;spage=456;epage=457;aulast=Belice;type=0